A Nurse’s Panic Attacks on Prozac and Paxil.

“I am terrified of these meds, and hope I can be emotionally healthy again.”

 

I’m writing because I am looking for information that may assist me to understand some bizarre symptoms that happened to me while taking SSRI’s. I was taking 40 mg of Prozac from Sept. 1995 until July 1996 then my MD added phentermine so I could lose weight. By the time Nov. 1996 came around I was completely out of control, my husband said he didn’t know me anymore, luckily for us we became pregnant with twins and I immediately stopped both meds. Don’t recall having any side effects. After my twins were born I started having major sleep deprivation and intrusive thoughts about harming my babies.

I called my MD office and told the receptionist I thought I might be suffering from PPD and could I go back on Prozac, my MD never spoke to me directly and started me back on 40 mg. q day. I immediately started to feel some relief and was contented that I was headed in the right direction, when after 7 days I had the scariest experience of my life. I was lying on the sofa singing to my now 7 mo. old baby when suddenly my whole body felt as though I numb ( sort of like when I got the epidural ) I couldn’t breathe I was sure I was about to die. I called the paramedics , went to the ER to be told there is nothing wrong with me. They gave me 2 mg of Ativan and sent me on my way. I saw my MD 3 days later who said it was not a reaction to the Prozac and I needed a MRI to r/o MS (although he said MS doesn’t present like this) a bronchogram to r/o asthma and a 24 hr halter monitor to r/o arrhythmia’s. Well needless to say I quit the Prozac and didn’t return. I have had major anxiety disorder ( I’ve not had that Prozac severe panic attack except one other time…. when they put me on Paxil 10 mg. again 7 days of treatment and whamoo the same symptoms) My MD said its because I have such high anxiety that I reacted to the Paxil. meaning it wasn’t the drug it was my anxiety. So now I’m going through cognitive behavioral therapy, I am terrified of the meds, and I hope I can be emotionally healthy again.

So my question is this: Have you heard of this type of reaction and is there anywhere that this information is published? I’m a registered nurse and a human being that wants some validation so please help if you can.

Years 2000

This is Survivor Story number 71.
Total number of stories in current database is 96